Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Apr 15, 2017, 10:13 PM CDT for Green County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2017, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 15, 2017, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
County Green County, WI
The radar
The Milwaukee radar (KMKX), 103 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
697
WWUS83 KMKX 160313
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1013 PM CDT SAT APR 15 2017
WIZ067-068-160345-
Green-Lafayette-
1013 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAFAYETTE
AND GREEN COUNTIES...
At 1013 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Darlington to 6
miles north of Mount Carroll. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Monroe, Brodhead, New Glarus, Brooklyn, Monticello, Albany, Argyle,
Somers, Wiota, Dayton, South Wayne, Browntown, Gratiot, Juda, Jordan
Center and Woodford.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4251 9008 4266 9009 4286 8946 4285 8937
4250 8937
TIME...MOT...LOC 0313Z 249DEG 37KT 4263 8998 4219 8997
$$
GEHRINGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Apr 15, 8:41 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 15, 8:41 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 841 PM CDT Sat Apr 15 2017 .UPDATE... The atmosphere is struggling across southern Wisconsin and it's becoming clearer that the better threat should stay along and just south of WI/IL border. Surface based CAPE is falling and CIN is increasing across the area. The main storm complex we're watching is moving out of eastern Iowa toward northwest Illinois. There is a lot of cell mergering going on just west of the river and effective deep layer shear is far better in that region. This complex is rotating and tornado warnings have been issued over Iowa, but we haven't seen confirmation of anything at this point. This complex should start to become cold pool dominant with time and help keep the focus just south of the border, possibly creeping into our far southern counties. We still have a threat for isolated severe across the area this evening, but given our stabilization over the past few hours (and continuing) a larger organized severe threat isn't looking likely. The meso models organize this precip in a large band of showers and storms that stretches from our northern forecast area south southwest through Illinois this evening into the early morning hours. It should exit east of Wisconsin by 2-3am tonight. Expect heavy rain. Some areas will see torrential rainfall with local amounts likely exceeding an inch. && .MARINE... A small craft advisory will remain in place through 4 am tonight due to gusty southwest winds ahead of an approaching cold front. Winds will die down for a time, shift to the west, then increase again Sunday afternoon. Small craft advisory conditions may be met Sunday afternoon. We'll reassess that once the current advisory expires. Look for showers and storms to move through the nearshore waters later this evening through about 4 am. && .PREV DISCUSSION... (Issued 611 PM CDT Sat Apr 15 2017) UPDATE... Convection has increased across northeast IA, within a CAPE axis (about 1000-1500J/KG), 0-6km shear about 30kts within the nose region of the 850mb jet. The hrrr and other short range models continue to show this leading convection developing across our area between 6-9pm with the main cold frontal convection arriving between 10pm and 2am tonight. There is more uncertainty with the trends on this leading convection early this evening vs the stuff with the front. The best combo of shear/helicity/CAPE continues to point to areas southwest of Madison. We are in the wait and see mode early this evening, monitoring trends. AVIATION(00Z TAFS)... Showers and storms will roll across the area mainly between 10pm and 2am tonight as a cold front sweeps into and through the region. Some of these storms could be strong to severe with large hail and strong winds. A period of MVFR CIGS and VSBYS is expected later tonight in the wake of the cold front (and also with any of the stronger storms ahead of the front), but clearing will return from mid to late morning on Sunday. Winds will be strong and gusty out of the west on Sunday. Winds will settle down Sunday night. PREV DISCUSSION... (Issued 328 PM CDT Sat Apr 15 2017) SHORT TERM... TONIGHT - Confidence...Medium Remnants of MCV moving ene from nrn WI. Southern WI remains in the warm sector with gusty southwest winds. Cold front still well back to our west srn MN into nw IA. This in combo with a weak mid level wave will ride in here overnight. Consensus of model data suggests best window for shra/tsra will be the 02-09z time frame. HRRR showing some lead convection ahead of the main area but GOES 16 vsbl animation shows CU field capped and SPC meso charts showing some CIN and MLCIN. The RAP soundings suggest better moisture pooling ahead of the front with MUCAPE values in the 1000 j/kg range. 0-6km shear is proggd to be 30-35 knots with mid level lapse rates 7.0 to 7.5 c/km. There will also be jet stream divergence associated with right rear quadrant of upper Great Lakes speed maximum. 0-3km speed shear fairly pronounced. Marginal/slight risk looks ok for now however overall lack of a stronger shortwave and potential limited CAPE are some limiting factors that could point towards any SVR being more isolated in nature. So high pops in place for shra/tsra. Precip shield exits later tonight as front goes by. SUNDAY - Confidence...Medium Strong west to east flow at 500 millibars. Low level cold advection looks weak. 925 temps drop to 11-13c, though a well mixed column will support highs well into the 60s with some areas potentially reaching 70. Breezy west/northwest winds will keep any lake influence out of the picture. Sunday night through Tuesday...Forecast confidence medium to high. A weak high pressure area will pass to the south Sun nt into Mon with a weak sfc trough across nrn WI. Aloft, a shortwave trough will track across the nrn Great Lakes. Sct-bkn mid level clouds are forecast for Mon with a lake breeze or weak cold front moving onshore in ern WI. Mild temps will continue. Cyclogenesis will then occur from the high plains to NE SD Mon nt and into central WI by 00Z Wed. A surge of warm, moist advection and some frontogenesis will bring rain to srn WI from west to east during the afternoon and night. There appears to be enough elevated instability for sct thunder. LONG TERM...Wednesday through Saturday...Forecast confidence medium. The srn portion of a weak sfc ridge will be in the vicinity of srn WI for Wed followed by another round of cyclogenesis and rainfall for Wed nt-Thu. Afterward, model spread is wide with perhaps a weak sfc ridge for Fri. Cyclogenesis over the srn Plains may then track into the Ohio River Valley for Sat. Temps will be cooler for this period. AVIATION(UPDATE)...Gusty southwest winds will continue into this evening within warm sector. BKN VFR CU has developed in srn WI. Better shra/tsra potential arrives in the west around 02z and then wrapping up 08-09z in the east. This will be due to weak mid level energy arriving from Central Plains in combo with approaching cold front. Drier air works in post-frontal with any lower ceilings coming late tonight or early on Sunday. Weak cold advection in place though dry and breezy wnw winds expected due to decent mixing. MARINE...Small Craft Advisory remains in effect for much of the night with gusty southwest wind regime ahead of cold front. Expect some gusty wnw winds for Sunday which may necessitate another advisory as gusts get close to criteria. Higher waves would be towards open water due to the offshore component. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 4 AM CDT Sunday for LMZ643>646. && Update...Davis Tonight/Sunday and Aviation/Marine...Collar Sunday Night through Saturday...Gehring
Hazardous weather outlook, Apr 15, 3:28 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 328 PM CDT Sat Apr 15 2017 WIZ046-047-051-052-056>060-062>072-162030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 328 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight There is a Slight Risk for severe thunderstorms this evening over south central Wisconsin and a Marginal Risk over southeast Wisconsin. Isolated severe thunderstorms are possible mainly after sunset. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance for thunderstorms Tuesday afternoon and night as another low pressure area moves across the state. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ643>646-162030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 328 PM CDT Sat Apr 15 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory is in effect for through late tonight for breezy southwest winds and high waves. Thunderstorms are likely this evening. A few storms may produce hail and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance for thunderstorms Tuesday afternoon and night. www.weather.gov/mkx
In the hours before
Special weather statement, Apr 15, 8:55 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
855 PM CDT SAT APR 15 2017
WIZ056-057-062-063-160230-
Columbia-Iowa-Sauk-Dane-
855 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN IOWA...
SOUTHWESTERN COLUMBIA...NORTHWESTERN DANE AND SOUTHEASTERN SAUK
COUNTIES...
At 854 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of West Baraboo to
Spring Green to 8 miles southeast of Muscoda. Movement was east at 35
mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Baraboo, Prairie Du Sac, Sauk City, Lake Wisconsin, Lodi, Poynette,
Mazomanie, Spring Green, West Baraboo, Black Earth, Dane, Arena,
Plain, Wyocena, North Freedom, Ridgeway, Avoca, Merrimac, Rock
Springs and Harmony Grove.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4319 9037 4319 9025 4317 9020 4319 9019
4319 9017 4348 8990 4351 8927 4318 8957
4299 9003 4307 9043
TIME...MOT...LOC 0154Z 271DEG 29KT 4339 8988 4320 9006 4308 9035
GEHRINGSpecial weather statement, Apr 15, 9:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
924 PM CDT SAT APR 15 2017
WIZ052-160300-
Sheboygan-
924 PM CDT SAT APR 15 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHEBOYGAN COUNTY...
At 923 PM CDT, a strong thunderstorm was located near Plymouth,
moving east at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Kohler, Waldo,
Haven, Gibbsville, Hingham and Johnsonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4368 8770 4364 8774 4363 8797 4377 8807
4388 8774 4385 8773 4381 8773 4376 8770
4374 8771 4370 8770
TIME...MOT...LOC 0223Z 256DEG 30KT 4370 8798
SPMSpecial weather statement, Apr 15, 9:27 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
927 PM CDT SAT APR 15 2017
WIZ057-063-160300-
Columbia-Dane-
927 PM CDT SAT APR 15 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA AND NORTHERN
DANE COUNTIES...
At 927 PM CDT, a strong thunderstorm was located over Lodi, or near
Lake Wisconsin, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Windsor, Columbus, Lake Wisconsin, Deforest, Lodi, Poynette, Fall
River, Rio, Dane, Arlington, Otsego, Merrimac, Doylestown, East
Bristol, Harmony Grove, Morrisonville, Interstate 90/94 Interchange
and Okee.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4321 8901 4322 8973 4336 8964 4338 8960
4343 8960 4347 8958 4349 8901
TIME...MOT...LOC 0227Z 268DEG 40KT 4334 8950
GEHRINGLocal storm report, Apr 15, 9:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST ARLINGTON 43.34N 89.38W
04/15/2017 M44 MPH COLUMBIA WI MESONET
CWOP STATION.
&&
BHSpecial weather statement, Apr 15, 10:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1007 PM CDT SAT APR 15 2017
WIZ051-058-160345-
Dodge-Fond Du Lac-
1007 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOND DU LAC AND DODGE
COUNTIES...
At 1007 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Markesan to 6 miles southwest of
Juneau. Movement was east at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fond Du Lac, Beaver Dam, Hartford, Waupun, Ripon, Mayville, North
Fond Du Lac, Horicon, Juneau, Lomira, Theresa, Hustisford, Oakfield,
Rosendale, Iron Ridge, Brandon, Southern Lake Winnebago, Burnett,
Taycheedah and Rubicon.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4389 8826 4363 8834 4354 8840 4337 8841
4337 8842 4325 8842 4327 8891 4363 8901
4363 8889 4389 8882
TIME...MOT...LOC 0307Z 266DEG 34KT 4371 8892 4335 8882
GEHRINGSpecial weather statement, Apr 15, 10:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1013 PM CDT SAT APR 15 2017
WIZ067-068-160345-
Green-Lafayette-
1013 PM CDT SAT APR 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAFAYETTE
AND GREEN COUNTIES...
At 1013 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Darlington to 6
miles north of Mount Carroll. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Monroe, Brodhead, New Glarus, Brooklyn, Monticello, Albany, Argyle,
Somers, Wiota, Dayton, South Wayne, Browntown, Gratiot, Juda, Jordan
Center and Woodford.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4251 9008 4266 9009 4286 8946 4285 8937
4250 8937
TIME...MOT...LOC 0313Z 249DEG 37KT 4263 8998 4219 8997
GEHRINGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:55 PM CDT | Special Weather Statement | MKX | Columbia, Sauk | 35 min |
| Apr 15, 9:24 PM CDT | Special Weather Statement | MKX | Sheboygan | 36 min |
| Apr 15, 9:27 PM CDT | Special Weather Statement | MKX | Columbia | 33 min |
| Apr 15, 10:07 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac | 38 min |
| Apr 15, 10:37 PM CDT | Special Weather Statement | MKX | Washington | 38 min |
| Apr 15, 10:45 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Apr 15, 10:46 PM CDT | Special Weather Statement | MKX | Rock | 44 min |
| Apr 16, 3:32 AM CDT | Small Craft Advisory | MKX | 15 hr |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.